MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number is: (b)(6).The device was discarded and is not available for analysis.As reported, a 10mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inserted and attempted to be inflated at six atmospheres (atm); however, it ruptured during its initial inflation.There was no reported patient injury.The target lesion was the common iliac artery.The lesion had severe calcification and ¿circumscribed¿ stenosis.An ipsilateral approach was made with a 6f 25cm non-cordis sheath.A 175cm non-cordis guidewire was inserted and crossed the lesion.An intravenous ultrasound was performed and checked the lesion.The device was replaced with a new 6mm x 2cm unknown cutting balloon catheter.Then another same size non-cordis balloon catheter was inflated and the procedure was completed.The product was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 82171231 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and ¿circumscribed¿ stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a stenosed vessel.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 10mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inserted and attempted to be inflated at 6 atmospheres (atm); however, it ruptured during its initial inflation.Therefore, it was replaced with a new 6mm x 2cm unknown cutting balloon catheter.After that, another same size non-cordis balloon catheter was inflated and the procedure was completed.There was no reported patient injury.The target lesion was the common iliac artery.The lesion had severe calcification and ¿circumscribed¿ stenosis.An ipsilateral approach was made with a 6f 25cm non-cordis sheath.A 175cm non-cordis guidewire was inserted and crossed the lesion.An intravenous ultrasound was performed and checked the lesion.The device will not be returned for evaluation as it was discarded in the hospital.

Brand Name
POWERFLEXPRO 10MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10271038
Report Number9616099-2020-03786
Device Sequence Number16344461
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public20705032060056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number4401004S
Device Lot Number82171231
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1